Stomach pain/burning

Stomach, intestinal and colon diseases

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
mandalyon
Guest
Posts: 1
Joined: Fri Feb 10, 2006 3:36 pm

Stomach pain/burning

Postby mandalyon » Fri Feb 10, 2006 3:49 pm

I am a 22 year old female, and I have been experiencing stomach discomfort, occasional pain in between my ribs, and a burning feeling through my whole stomach that never goes up my esophagus. My doctor put me on Prevacid for a year which did nothing but give me heartburn when I stopped taking it. I am currently taking Sucralfate for the last year or so. I had a scope down my throat a year ago and they saw nothing. They assumed I had Acid Reflux and waved me off. The discomfort comes about two hours after I eat and it is every time i eat. The only time I feel well is when I wake up and am hungry. The only thing I have seen in my research that matches my symptoms is an infection of the gall bladder. I also have irregular bowel movements, but I consume alcohol often so I associate it with that. The pain and discomfort started about 9 months before I started drinking so I don't think thats directly related, although it cant help. I would appreciate your feedback. Thank You.

User avatar
Dr. Tamer Fouad
Medical Doctor
Posts: 2563
Joined: Thu Jan 02, 2003 6:19 pm
Gender: Male

Postby Dr. Tamer Fouad » Sat Feb 11, 2006 12:24 pm

Hello,

The drugs you have been given are not designed to cure your problem but to relieve your stomach / esophagus from the damage caused by increased acidity.

The problem with functional dyspepsia/ GERD (gastro-esophageal reflux disease) is that in addition to drug therapy you need to avoid any factor that can cause damage to your stomach / esophagus. This includes ulcerogenic agents (including alcohol), stress reduction and smoking cessation.

Before you get into any more investigations I would suggest that you abstain from consuming alcohol even for a couple of weeks and note any improvement in your condition.

Best regards.
Dr. Tamer Fouad, MD
MB, BCh, MSc Internal Medicine.
Consultant of Hematology - Oncology.


Return to “Gastroenterology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.